Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 18, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 14, 2020, 3:25 AM MDT for 4 counties in Idaho. It took effect at Jun 14, 2020, 2:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2020, 3:25 AM MDT (09:25 UTC)
- In effect from
- Jun 14, 2020, 2:00 PM MDT
- Expired
- Jun 14, 2020, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.4 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265 WWUS75 KPIH 140925 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 325 AM MDT Sun Jun 14 2020 IDZ052-150200- /O.NEW.KPIH.WI.Y.0018.200614T2000Z-200615T0200Z/ Arco/Mud Lake Desert- Including the cities of Mud Lake, INL, and Craters of the Moon NM 325 AM MDT Sun Jun 14 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...The Arco Desert - Craters of the Moon, Atomic City, INL. * WHEN...From 2 PM this afternoon to 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-150200- /O.NEW.KPIH.LW.Y.0013.200614T1600Z-200615T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 325 AM MDT Sun Jun 14 2020 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 30 mph expected. * WHERE...American Falls Reservoir * WHEN...From 10 AM this morning to 8 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
1 follow-up statement
866 WWUS75 KPIH 150142 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 742 PM MDT Sun Jun 14 2020 IDZ052-150245- /O.EXP.KPIH.WI.Y.0018.000000T0000Z-200615T0200Z/ Arco/Mud Lake Desert- Including the cities of Mud Lake, INL, and Craters of the Moon NM 742 PM MDT Sun Jun 14 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds continue to wind down this evening across the Arco Desert. While sporadic stronger winds will persist a bit longer, widespread higher winds are no longer expected. Therefore, the advisory will expire on time. $$ IDZ054-150245- /O.EXP.KPIH.LW.Y.0013.000000T0000Z-200615T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 742 PM MDT Sun Jun 14 2020 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds continue to wind down this evening across portions of the Snake Plain. While sporadic stronger winds will persist a bit longer, rough conditions on American Falls Reservoir are no longer expected. Therefore, the advisory will expire on time. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 14, 3:25 AM MDT, 0 minutes earlier.
Area forecast discussion, Jun 14, 3:25 AM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 325 AM MDT Sun Jun 14 2020 .DISCUSSION... Expecting another breezy day across the region today although not quite as windy as what we saw yesterday. A Lake Wind Advisory has been issued for the American Falls Reservoir with a Wind Advisory in place across the Arco Desert region. Looking at the rest of the forecast for today, an upper low will move across Washington and into the panhandle today with another round of scattered showers mainly across the higher terrain of the forecast area. Temperatures today will run well below normal with much of the area in the 60s today. Snow levels across the central Mountains look to be in the 7000-7500 ft range so some light accumulations above that level will be possible today with any showers that develop. As we move into Monday, SW flow aloft sets up allowing for a rebound in temperatures as the next upper-level trough looks to setup across the Pac NW. By late in the day, trough deepens quickly allowing PoPs to return to the forecast by the evening, mainly across the Central Mountains, and once again allowing for cooler temperatures into Tuesday. Unlike the previous system, Tuesday's low now looks a bit wetter as models have become much more aggressive with precip development with this system as it swings through the area on Tuesday. Total QPF will not be that high but PoPs have been raised upwards quite a bit from previous forecasts. Given the cloud cover and precip expected, temps look quite cool on Tuesday area-wide. As the trough begins to lift away on Wednesday, the area will still reside on it's southern extent so as PoPs gradually diminish from south to north temps won't be able to recover much so should remain well below normal Wednesday before a warmup starts for the remainder of the week as H5 heights rise as a rather flat ridge starts to build across the Pac NW. This will allow temps to return to near normal by Friday before eventually exceeding climo by next week with limited precip chances. McKaughan && .AVIATION... VFR conditions expected for much of the period although it will be a bit breezy especially during the afternoon but not as breezy as what was observed yesterday. Winds and gusts should begin to subside around 15/02Z. Precip looks to be a concern only at KSUN and KDIJ and even here any precip would be fairly scattered in nature. McKaughan && .FIRE WEATHER... Cooler temperatures and mild RH concerns continue today. A chance for showers and thunderstorms will exist in Central Idaho and perhaps portions of zone 411. Otherwise, the main feature today will again be breezy winds. Strongest winds are expected in Central and East Idaho with gust to 40 mph possible. These conditions would continue through the evening hours until a shortwave passes eastward into Wyoming, near midnight. Fairly mild conditions are in store for Monday; temperatures will warm to seasonal normals and a chance for showers and thunderstorms will persist in Central Idaho only. A fairly substantial increase in moisture arrives Tuesday ahead of the arrival of a cold front, increasing RH values. Look for a better chance of showers and thunderstorms, especially during the afternoon hours across all of Southeast Idaho. ND && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from 10 AM this morning to 8 PM MDT this evening for IDZ054. Wind Advisory from 2 PM this afternoon to 8 PM MDT this evening for IDZ052. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:25 AM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.